MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the posterior tibial artery.A 300cm, 8cm poly tip v-18 control wire was advanced to the lesion.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was selected for dilatation.When the device was flushed and advanced half-way, it was noted that it was stuck on the wire.Both devices were removed together and the procedure was completed with different devices.No patient complications nor injuries were reported and the patient's status was fine.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the posterior tibial artery.A 300cm, 8cm poly tip v-18 control wire was advanced to the lesion.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was selected for dilatation.When the device was flushed and advanced half-way, it was noted that it was stuck on the wire.Both devices were removed together and the procedure was completed with different devices.No patient complications nor injuries were reported and the patient's status was fine.Returned device consisted of a sterling balloon catheter with the related v-18 guide wire firmly stuck in the inner shaft/lumen.The balloon was loosely folded and there was fluid in the inflation lumen.The tip, balloon, markerband, and inner/outer shafts(lumens) were microscopically and visually inspected.Inspection revealed that the inner shaft was pulled out from the manifold for a length of 9.5 cm, inner shaft damaged (buckled) for a length of 15 cm, outer shaft damage (buckling) at the strain relief for a length of 6 mm, inner and outer shaft damage (stretched/ necked down) for a length of 12.5 cm located near the proximal end of the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The device was received with 70.5 cm of the guide wire protruding out of the sterling hub, and 73.5 cm protruding from the tip.The proximal end of the guide wire was damaged (numerous bends).Functional testing could not be performed as the guide wire could not be removed from the catheter, so the device was x-rayed to check for any wire/catheter defects.X-ray found no damage or irregularities.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/17/2018 11:55 am ct.The report number is being corrected from: 2134265-2018-64140 to: 2134265-2018-62813.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8065451
Report Number2134265-2018-62813
Device Sequence Number14011622
Product Code DQY
UDI-Device Identifier08714729123521
UDI-Public08714729123521
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0020876163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1